MAUDE Adverse Event Report: MC3 INC. CRESCENT 28FR DUAL LUMEN CATHETER; DUAL LUEM ECMO CANNULA

MC3 INC. CRESCENT 28FR DUAL LUMEN CATHETER; DUAL LUEM ECMO CANNULA
Model Number 70128
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mc3 received photographic evidence of a catheter that was used on patient for 53 days.The photograph showed a radial fracture on the body of the catheter on the black marker.There were several sutures in multiple locations with some placed on the catheter body.The ifu warns " do not suture directly around the wire-reinforced section of the catheter as it can cut, kink, or damage the catheter.Suturing on the catheter body should only occur on the integrated suture site".The fracture may have been caused by the securement method or another unknown reason.There is no clear evidence of a kink in the catheter from the information.Tt is not possible to reach a root cause without investigating the subject device which has not yet been returned.
 
Event or Problem Description
The patient was supported on ecmo since (b)(6) with extracorporeal circuit including subject catheter device for 53 days.On (b)(6), when nurses were turning patient over and re-positioning patient , air started entering the ecmo circuit.The clinicians could not find where air was coming from.The clinicians attempted to de-air the circuit, but air still entered.Patient was taken off ecmo support and then 40 minutes later the patient died, afterwards, the clinicians inspected the catheter and found a crack right along one of the black lines below gold suture area.This was the suspected location where the air entered the circuit.
 
Additional Manufacturer Narrative
Mc3 recieved photographic evidence of a catheter that was used on patient for 53 days.The photograph showed a radial fracuture on the body of the catheter on the black marker.Therse were several sututres in multiple locations with some placed on the catheter body.The ifu warns " do not suture directly around the wire-reinforced section of the catheter as it can cut, kink, or damage the catheter.Suturing on the catheter body should only occur on the integrated suture site".The fracture may have been caused by the securement method or another unknown reason.There is no clear evidence of a kink in the catheter from the information.The returned device was examined and the fracture found to be possibly caused by suture saw cut or scapel cut propagation.
 
Event or Problem Description
The patient was supported on ecmo since april 6 with extracorporeal circuit including subject catheter device for 53 days.On august 21, when nurses were turning patient over and re-positioning patient , air started entering the ecmo circuit.The clinicians could not find whereair was coming from.The clinicians attempted to de-air the circuit, but air still entered.Patient was taken off ecmo support and then 40 minutes later the patient died, afterwords, the clinicians inspected the catheter and found a crack right along one of the black lines below gold suture area.This was the suspected location where the air entered the circuit.

Brand Name
CRESCENT 28FR DUAL LUMEN CATHETER
Common Device Name
DUAL LUEM ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
MDR Report Key10557789
Report Number3011468686-2020-00006
Device Sequence Number19500561
Product Code PZS
UDI-Device Identifier10854916006932
UDI-Public10854916006932
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70128
Device Catalogue Number70128
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date09/19/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;